MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-05
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
This imp-05 was used to perform a iia embolization in a common iliac artery aneurysm (ciaa).Access to the target site was through the superior gluteal artery using a judkins catheter 4fr (0.038 inch inner diameter).The physician used a radifocus guidewire (0.035 inch outer diameter) to deliver the imp-05 through the catheter.The impede proximal markerband could not be confirmed in the catheter under fluoroscopy during delivery, even when the radifocus guidewire was pulled back for better visibility.After the anchor coil portion of the imp-05 was deployed, the physician was then able to visualize the impede proximal markerband under fluoroscopy, and found that the foam had separated from the anchor coil.The physician then chose to deliver both the anchor coil and the foam, separate, into the blood vessel.Another coil (not manufactured by smm) was then delivered, complete embolization was achieved and the operation was completed.This event did not result in any harm to the patient.
 
Additional Manufacturer Narrative
The lhr for lot f20091405 was reviewed and there were no anomalies or unresolved ncrs found that would suggest issues with the foam to nitinol adhesive bond.Tr1432, the lot release test report for this lot, was also reviewed and it was confirmed that all 29 bond verification samples passed testing and were successfully delivered into the simulated use fixture.Without the device being returned for investigation, no root cause can definitively be attributed to the imp-05 foam to anchor coil separation.

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
807 aldo ave
suite 109
santa clara CA 95054 2252
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
807 aldo ave
suite 109
santa clara CA 95054 2254
Manufacturer Contact
meghan reu
807 aldo ave
suite 109
santa clara, CA 95054-2254
4086495175
MDR Report Key13122570
Report Number3013353964-2021-00007
Device Sequence Number13970943
Product Code KRD
UDI-Device IdentifierB054IMP051
UDI-PublicB054IMP051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model NumberIMP-05
Device Catalogue NumberIMP-05
Device Lot NumberF20043001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN EMBOLIZATION COIL FROM ANOTHER COMPANY; UNKNOWN EMBOLIZATION COIL FROM ANOTHER COMPANY
Patient SexUnknown